MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBHR101002A
Medical Device Problem Codes Separation Failure (2547); Activation Failure (3270)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially|non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was report to gore: on june 8, 2022, a gore® viabahn® endoprosthesis (vsx device) was intended for use in the left subclavian artery (periscope sandwich technique) during treatment of a type b aortic dissection.After a cook tx2 device was implanted in the descending aorta.A vsx device was advanced to the treatment site over a 0.035" rosen wire through 8 fr destination sheath into12fr dry seal sheath.However, after deployment was initiated, the vsx device started to "bowstring" and stopped deploying.After multiple attempts to continue deployment, the physician attempted to remove the vsx device, delivery catheter and sheath in tandem.After multiple attempts to remove the vsx device, and deployment system, it could not be retrieved.The decision was made to cut the delivery catheter and deployment line at skin level and leave it in the aorta.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.Neither the cause for nor the occurrence of the primary reported device failure mode, deployment difficulty, could be independently confirmed with the available information.The reported information indicates the vsx device was used with another, non-gore, stent, and the vsx device ifu provide warning against use with other devices implanted fewer than 30 days as other devices may interfere with vsx device deployment.The reported difficulty withdrawing the device could also not be independently confirmed.Use of the vsx device with the other, newly implanted, cook tx2 device, may be related to both the reported deployment and withdrawal difficulty, but the cause for these reported device failure modes could not be established.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14703951
Report Number2017233-2022-03016
Device Sequence Number12087235
Product Code NIP
UDI-Device Identifier00733132646043
UDI-Public00733132646043
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Model NumberVBHR101002A
Device Catalogue NumberVBHR101002A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexMale